Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 3, 2000, 3:11 PM CST for Fulton County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 3:11 PM CST (21:11 UTC)
- Expired
- Jan 3, 2000, 3:40 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Fulton County, KY
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:15 PM CST | Hail 1 | Hickman, KY | Wind-driven hail as large as nickels damaged numerous vehicles and windows in Hickman. Quarter size hail fell in Crutchfield. |
| Jan 3, 3:15 PM CST | Thunderstorm Wind | Hickman, KY | Thunderstorm winds produced roof damage. Windows were blown out and trees were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 032112 SVRPAH KYC075-032140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WESTERN KENTUCKY * UNTIL 340 PM CST * AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF HICKMAN...OR ABOUT 14 MILES EAST OF PORTAGEVILLE...MOVING NORTHEAST AT 55 MPH. LARGE HAIL IS THE MAIN THREAT WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST MONDAY AFTERNOON FOR SOUTHERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:05 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 3, 3:05 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CST MON JAN 3 2000 LATEST KPAH RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTHWEST INDIANA ...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. THIS AREA HAS RECEIVED COPIOUS AMOUNTS OF RAINFALL SINCE LAST NIGHT AND ANY ADDITIONAL RAINFALL FROM THESE STORMS WILL ONLY AGGRAVATE THE FLOODING THAT IS ONGOING AT THIS TIME. BECAUSE OF THIS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THIS AREA. THE BACK EDGE OF THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST TONIGHT. HOWEVER...SURFACE OBSERVATIONS INDICATE AN AREA OF WRAP-AROUND LIGHT RAIN AND SNOW OVER WESTERN MISSOURI. THIS PRECIPITATION IS EXPECTED TO MOVE EASTWARD INTO THE REGION OVERNIGHT. THE SYSTEM RESPONSIBLE FOR THE PRECIPITATION IS EXPECTED TO MOVE EAST OF REGION TOMORROW. IN REPONSE...THE PRECIP SHOULD END FROM THE WEST. ANY SNOW THAT DOES FALL IS EXPECTED TO BE VERY LIGHT AND THEREFORE...DO NOT EXPECT ANY ACCUMULATIONS. MORE SEASONABLE AIR WILL MOVE INTO THE REGION OVERNIGHT AND THEN CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WORKWEEK. .PAH...FLASH FLOOD WATCH THIS EVENING FOR SOUTHWEST INDIANA... WESTERN KY AND EXTREME SOUTHERN ILLINOIS. JSH
In the hours before
Local storm report, Jan 3, 1:51 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:01 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:21 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.Local storm report, Jan 3, 2:41 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.
1145 AM HENDERSON KY WIND DAMAGE
01/03/00 HENDERSON COUPLE TREES DOWN.
REPORTED BY EMERGENCY
MANAGER.
1150 AM MT VERNON IN WIND DAMAGE
01/03/00 POSEY SEVERAL POWER POLES
DOWN AND POWER OUT IN
MT VERNON. TIME
ESTIMATED. REPORTED BY
EMERGENCY MANAGER.
1210 PM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH DAMAGE TO A COUPLE OF
GARAGES. SIDING OFF
HOUSES. ROOF BLOWN OFF
PORCH. TIME IS
R ESTIMATED. REPORTED BY
EMERGENCY MANAGER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Carlisle | 30 min |
| Jan 3, 11:14 AM CST | Severe Thunderstorm Warning | PAH | Union | 31 min |
| Jan 3, 11:45 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 30 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 36 min |
| Jan 3, 2:19 PM CST | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jan 3, 2:36 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle | 3 hr |
| Jan 3, 3:16 PM CST | Severe Thunderstorm Warning | PAH | Hickman | 29 min |
| Jan 3, 3:25 PM CST | Flash Flood Warning | PAH | Henderson | 110 min |
| Jan 3, 3:26 PM CST | Tornado Warning | PAH | Webster | 34 min |
| Jan 3, 3:32 PM CST | Flash Flood Warning | PAH | Fulton, Graves, Hickman | 118 min |
| Jan 3, 3:40 PM CST | Tornado Warning | PAH | Graves, Hickman | 35 min |
| Jan 3, 3:43 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 32 min |
| Jan 3, 4:12 PM CST | Tornado Warning | PAH | Daviess | 33 min |
| Jan 3, 5:01 PM CST | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Hopkins, McLean, Webster | 3 hr |
| Jan 3, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 39 min |
| Jan 3, 5:24 PM CST | Tornado Warning | PAH | McLean | 21 min |
| Jan 3, 5:30 PM CST | Tornado Warning | PAH | Calloway, Trigg | 30 min |
| Jan 3, 5:55 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.